MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DENALI FEMORAL SYSTEM; VENA CAVA FILTER

BARD PERIPHERAL VASCULAR, INC. DENALI FEMORAL SYSTEM; VENA CAVA FILTER
Catalog Number DL900F
Medical Device Problem Codes Malposition of Device (2616); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.Approximately three years and seven months post filter deployment, a computed tomography of abdomen was performed for inferior vena cava filter check and left leg, and hip pain.The study showed inferior vena cava filter was properly positioned below the renal veins.The filter was tilted anteriorly with its cone lying on the posterior wall of the inferior vena cava.The legs of the filter have penetrated through the wall of the inferior vena cava into the pericaval/mesenteric fat.One of the legs is in contact with the anterior periosteum of a lumbar vertebra with chronic reactive changes which may indicate that it is possibly embedded.Therefore, the investigation is confirmed for the reported perforation of vena cava wall, filter tilt.A definitive root cause could not be determined based upon the available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 05/2015).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the litigation process that a vena cava filter was deployed via right common femoral vein approach for a patient with high risk for deep vein thrombosis and unable to anti-coagulate secondary to intracranial bleeding.It was further reported that three years, six months and twenty-six days post filter deployment, the filter was allegedly tilted anteriorly with its cone lying on the posterior wall of the inferior vena cava.Furthermore, the filter struts had allegedly perforated the inferior vena cava into the pericaval/mesenteric fat and one of the legs was in contact with the anterior periosteum of a lumbar vertebra.Reportedly, the patient allegedly experienced hip pain.However, the current status of the patient was unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Our firm received an fda email correspondence on (b)(6) 2024 from mdr data systems team, (b)(6) indicating that the information (specifically the unique device identifier (udi) information in section d) of the previously submitted fda form 3500a, was incorrect and a request was made to submit supplemental report(s) with the entire udi number including the di and pi fields, all numbers, letters, parentheses, and symbols in the ¿unique device identifier (udi) #¿ fields.This supplemental report is in response to that request.Udi related data quality updates only.D4: medical device expiration date- 12/31/2025.D4: udi- (b)(4).G4: k240257, k160866, k143208, k130366.

Brand Name
DENALI FEMORAL SYSTEM
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18299239
Report Number2020394-2023-01216
Device Sequence Number7160893
Product Code DTK
UDI-Device Identifier00801741040801
UDI-Public(01)00801741040801(17)150531(10)GFXD3014
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2015
Device Catalogue NumberDL900F
Device Lot NumberGFXD3014
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexMale